Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 119, NWS Tulsa, OK

June 12, 20184 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2018, 5:41 AM CDT for 4 counties in Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2018, 5:41 AM CDT (10:41 UTC)
Expired
Jun 12, 2018, 6:30 AM CDT
In force
49 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 6:03 AM CDTTSTM WND DMG6 E Pawnee, OKTREE LIMBS DOWN EAST OF PAWNEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2726 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

464 
WUUS54 KTSA 121041
SVRTSA
OKC037-113-117-143-121130-
/O.NEW.KTSA.SV.W.0119.180612T1041Z-180612T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
541 AM CDT TUE JUN 12 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Osage County in northeastern Oklahoma...
  Northern Creek County in northeastern Oklahoma...
  Pawnee County in northeastern Oklahoma...
  Northwestern Tulsa County in northeastern Oklahoma...

* Until 630 AM CDT

* At 540 AM CDT, severe thunderstorms were located along a line
  extending from 4 miles south of Avant to 5 miles northeast of
  Skedee, moving southwest at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Sand Springs...                   Pawnee...
  Skiatook...                       Hominy...
  Cleveland...                      Mannford...
  Drumright...                      Oilton...
  Jennings...                       Westport...
  Osage...                          Hallett...
  Blackburn...                      Terlton...
  Maramec...                        Skedee...
  Keystone State Park...            Walnut Creek State Park...
  Silver City...                    

This includes Interstate 44 between mile markers 205 and 207.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3649 9670 3646 9600 3643 9600 3642 9597
      3597 9619 3598 9662 3616 9662 3616 9682
      3624 9682 3625 9691
TIME...MOT...LOC 1040Z 028DEG 29KT 3642 9607 3644 9665 

HAIL...1.25IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:07 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 12, 4:07 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
407 AM CDT Tue Jun 12 2018

.DISCUSSION...
MCS moving into northeast Oklahoma at this time is likely to
continue south for the next several hours while gradually
weakening. The severe threat should begin to diminish by around
sunrise as the storms move south into a more hostile environment.
Another MCS is likely to affect parts of the area late tonight
into Wednesday morning, with northern areas most likely to be
affected.

An upper ridge will re-establish itself over the area Thursday
through Saturday, with the heat returning at that time. The upper
ridge will shift to the east late this weekend into early next
week, allowing a deep southerly fetch of tropical moisture to flow
north into the area. This will result in increasing rain chances,
along with cooler maximum temperatures as we head into next week.

Stayed near or just below guidance temperatures the next couple
days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  71  88  71 /  50  50  60  20
FSM   91  73  90  73 /  70  30  60  30
MLC   90  72  89  71 /  40  20  40  10
BVO   92  69  87  68 /  40  70  50  20
FYV   88  69  85  68 /  80  50  60  30
BYV   88  69  86  68 /  80  50  60  30
MKO   90  71  89  71 /  60  30  60  20
MIO   89  69  86  70 /  70  70  50  30
F10   90  72  89  72 /  60  30  60  20
HHW   90  73  92  72 /  30  20  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

SHORT TERM...06
LONG TERM....05

PLATE
Hazardous weather outlook, Jun 12, 5:36 AM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
536 AM CDT Tue Jun 12 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
536 AM CDT Tue Jun 12 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This afternoon.

DISCUSSION...
A line of strong to severe thunderstorms was moving through far
northeast Oklahoma this morning. These storms will be capable of
producing mainly damaging wind gusts through the early morning
hours. The storms are expected to weaken by mid morning.

This afternoon, isolated storms are possible, mainly across
western Arkansas. Tonight another complex of storms will form in
the high Plains of eastern Colorado and the Texas panhandle. These
storms will have the potential to reach eastern Oklahoma and
western Arkansas after midnight tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY and THURSDAY...Thunderstorm Potential.
FRIDAY and SATURDAY...No Hazards.
SUNDAY and MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms will likely be ongoing Wednesday morning with the
overnight complex arriving from the west. Some of these storms
could be severe, with the main threat of damaging winds. Storm
chances continue into Thursday morning with more late storms.
After that, an upper ridge will build across the area with hot and
humid weather continuing to the weekend.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Special weather statement, Jun 12, 3:19 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
319 AM CDT TUE JUN 12 2018

OKZ054-120900-
Osage OK-
319 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
400 AM CDT...

At 317 AM CDT, strong thunderstorms were located along a line
extending from 7 miles north of Elk City to 4 miles northeast of
Hardy. Movement was south at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Shidler...                        Elgin...
Grainola...                       Foraker...
Bigheart...                       Pearsonia...
Hulah...                          Sunset Lake...
Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3700 9600 3687 9600 3662 9659 3689 9675
      3700 9675
TIME...MOT...LOC 0817Z 338DEG 32KT 3739 9588 3702 9674
Special weather statement, Jun 12, 4:07 AM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
407 AM CDT TUE JUN 12 2018

OKZ054-120945-
Osage OK-
407 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
445 AM CDT...

At 407 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Hulah to 3 miles southwest of
Grainola. Movement was south at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Bartlesville...                   Pawhuska...
Shidler...                        Burbank...
Grainola...                       Foraker...
Bigheart...                       Pearsonia...
Bartlesville Municipal Airport... Hulah...
Sunset Lake...                    Osage Hills State Park...
Okesa...                          Webb City...
Wah Sha She State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3699 9600 3669 9600 3660 9676 3699 9675
TIME...MOT...LOC 0907Z 003DEG 23KT 3699 9600 3690 9668
Local storm report, Jun 12, 5:25 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND GST     ADAIR                   36.44N 95.27W
06/12/2018  E70 MPH          MAYES              OK   EMERGENCY MNGR

&&

SFP
Local storm report, Jun 12, 5:29 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
529 AM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND GST     1 NW CHLOETA            36.43N 94.98W
06/12/2018  E60 MPH          DELAWARE           OK   PUBLIC

&&

SFP
Local storm report, Jun 12, 5:33 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
533 AM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND DMG     ADAIR                   36.44N 95.27W
06/12/2018                   MAYES              OK   EMERGENCY MNGR

            MULTIPLE POWER POLES DOWN ALONG HIGHWAY 28

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:19 AM CDTSpecial Weather StatementTSAOsage41 min
Jun 12, 3:40 AM CDTSevere Thunderstorm WarningTSACraig, Nowata, Washington50 min
Jun 12, 4:07 AM CDTSpecial Weather StatementTSAOsage38 min
Jun 12, 4:21 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Washington39 min
Jun 12, 4:32 AM CDTSevere Thunderstorm WarningTSAOsage43 min
Jun 12, 4:48 AM CDTSevere Thunderstorm WarningTSACherokee, Craig, Delaware, Mayes, Rogers, Tulsa and 2 more42 min
Jun 12, 5:05 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington40 min
Jun 12, 5:26 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 1 more49 min
Jun 12, 6:12 AM CDTSpecial Weather StatementTSAAdair, Cherokee48 min
Jun 12, 6:29 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee, Tulsa61 min
Jun 12, 6:45 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah45 min
Jun 12, 7:10 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah65 min
Jun 12, 7:29 AM CDTSpecial Weather StatementTSACreek, Okmulgee46 min
Jun 12, 7:33 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore57 min
Jun 12, 7:51 AM CDTSpecial Weather StatementTSAOkfuskee54 min
Jun 12, 8:06 AM CDTSpecial Weather StatementTSALatimer, LeFlore54 min
Jun 12, 8:36 AM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
Jun 12, 8:59 AM CDTSpecial Weather StatementTSAPushmataha61 min
Jun 12, 9:24 AM CDTSpecial Weather StatementTSAPittsburg51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.